MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA LINER: VERSAFITCUP DM DOUBLE MOBILITY LINER 56/28

MEDACTA INTERNATIONAL SA LINER: VERSAFITCUP DM DOUBLE MOBILITY LINER 56/28
Model Number 01.26.2856M
Health Effect - Clinical Codes Pain (1994); Osteolysis (2377)
Date of Event 12/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 28 january 2020: lot 092876: (b)(4) items manufactured and released on 23-dec-2009.Expiration date: 2014-11-30.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any other similar reported event since 2016.
 
Event or Problem Description
The patient had pain.The prosthesis was explanted on (b)(6) 2019 and osteolysis was noticed.Primary details are unknown.
 
Event or Problem Description
The patient had pain.Liner, head and acetabular shell were explanted on the (b)(6) 2019 and osteolysis was noticed.The primary surgery performed on (b)(6) 2010.
 
Additional Manufacturer Narrative
Clinical evaluation performed by medacta medical affairs department: 10 years after dual-mobility cementless tha some osteolytic regions are visible in the proximal femur.The cup is replaced and the femoral cavities apparently filled with bone chips.It is possible that after ten years, the wear products of the standard-pe dm liner have contributed to causing osteolysis.This is in line with findings reported in literature and should not be considered an anomalous behaviour.Visual inspection performed by medacta r&d département: from the pieces analyzed, no particular signs were noticed; some remained parts of bone were present in the macrostructures of the cup and no particular signs were present in the system cup-liner-head.From the received information, it is possible that a wear of the standard pe caused the osteolysis.
 
Additional Manufacturer Narrative
Batch review performed on 28 january 2020.Lot 092876: (b)(4) items manufactured and released on 12-jan-2010.Expiration date: 2014-11-30.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any other similar reported event since 2016.

Brand Name
LINER: VERSAFITCUP DM DOUBLE MOBILITY LINER 56/28
Common Device Name
DOUBLE MOBILITY LINER
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9710886
Report Number3005180920-2020-00061
Device Sequence Number3650373
Product Code MEH
UDI-Device Identifier07630030807404
UDI-Public07630030807404
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K083116
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2014
Device Model Number01.26.2856M
Device Catalogue Number01.26.2856M
Device Lot Number092876
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer01/16/2020
01/16/2020
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date05/13/2020
12/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;